Ohio, 2003

Flood in Ohio, August 4, 2003

August 4, 2003 · NWS CLE · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Aug 4, 2:35 PM EST, 3 hours 25 minutes earlier.

Area forecast discussion, Aug 4, 2:35 PM EST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
335 PM EDT MON AUG 4 2003

AXIS OF HIGHEST INSTABILITY ACRS N CNTRL AND NE OH BEING DRIVEN
SOMEWHAT BY DAYTIME HEATING AND SHUD BGN TO DECREASE BY SUNSET.
FLLOD WATCH WL NOT NEED TO BE EXTENDED EXCEPT WL ISSUE FOR EASTERN
COUNTIES FM CANTON TO YTOWN WHERE ACTIVITY IS GOING GOOD AND SOME
TRAINING TAKING PLACE WITH LOW FLASH FLOOD GUIDANCE. VORT MAX MAKING
DECENT PROGRESS ACRS S CNTRL INDIANA AND PROGGED INTO S CNTRL OH
OVNGT. ACTIVITY ASSOCD WITH WAVE AND TROUGH MAY CONT WELL INTO THE
NGT BUT MOST SHUD STAY S OF FCST AREA. BULK OF ACTIVITY LINED UP
WITH TROUGH ALOFT WHICH SHUD SHIFT E OF FCST AREA BY TOMORROW NGT
WITH LESSER CHANCES DURING THE DAY TUE NW OH. LESSER CHANCES WED BUT
STILL COULD BE A FEW CELLS AROUND THEN A SOMEWHAT BETTER CHC THUR AS
ANOTHER WAVE ROTATES INTO TROUGH. TEMP GUIDANCE OK AND DIURNAL
RANGES SHUD INCR AS SKIES OPEN UP SOME NEXT COUPLE OF DAYS.

.CLE...
OH...FLOOD WATCH NE OH TIL 10 PM OHZ022-023-032-033.
PA...NONE.

KOSARIK
Hazardous weather outlook, Aug 4, 4:04 AM EST, 13 hours 56 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-041100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
504 AM EDT MON AUG 4 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO
AND A PORTION OF NORTHWESTERN PENNSYLVANIA.

.DAY ONE...TODAY

SCATTERED THUNDERSTORMS WILL OCCUR TODAY...AND THERE IS A SLIGHT
RISK THAT SOME OF THE THUNDERSTORMS COULD BE SEVERE MAINLY DURING
THE AFTERNOON AND EVENING HOURS. BRIEF HEAVY DOWNPOURS MAY ALSO
OCCUR AND COULD CAUSE SOME LOCALIZED STREET AND LOWLAND FLOODING.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT.

In the hours before

Local storm report, Aug 4, 3:44 PM EST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
444 PM EDT MON AUG 4 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0333 PM    HUBBARD                   OH   1.75 INCH HAIL
08/04/03   TRUMBULL

FMK
Local storm report, Aug 4, 3:53 PM EST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
453 PM EDT MON AUG 4 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0435 PM    PORTAGE                   OH   .88 INCH HAIL
08/04/03   WOOD

FMK
Local storm report, Aug 4, 4:38 PM EST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
538 PM EDT MON AUG 4 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0400 PM    MAGNOLIA                  OH   FLOOD
08/04/03   STARK                          MANY FLOODED ROADS AND
                                          DITCHES.

0510 PM    MADISON                   OH   WIND DAMAGE
08/04/03   LAKE                           COUPLE TREES AND SOME
                                          WIRES KNOCKED DOWN.

FMK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Seneca

When
August 4, 6:00 PM EST to 9:00 PM EST
Where
Seneca forecast zone
Property damage
$100,000
Reported by
LAW ENFORCEMENT
Coordinates
41.124, -83.128 (the zone’s center; the record gives no point)

Thunderstorms dumped locally heavy rains on portions of Seneca County. Several roads were flooded near Bascom. Minor basement flooding also occurred.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, August 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5332814.